It's common to occasionally feel as though your heart is racing too quickly. You can be feeling anxious or you might have just finished a lengthy run. However, ventricular tachycardia, often known as "VT" or "V-tach," a medical condition with an underlying cause, can occasionally be indicated by a rapid heartbeat.
What is ventricular tachycardia?
When your heart rate exceeds 120 beats per minute without beginning in the regular electrical pathway, it is said to have ventricular tachycardia.
60 to 100 beats per minute constitute a normal resting heart rate.
When you experience ventricular tachycardia, your heart beats so quickly that:
Incorrect heart signalling sets off a rapid heartbeat in the lower heart chambers, resulting in ventricular tachycardia (ventricles). The ventricles cannot fill and contract fully to provide the body with blood because of the rapid heartbeat.
Ventricular tachycardia can result from issues with heart signals that are brought on by a variety of factors. These consist of:
Other non-heart-related causes of ventricular tachycardia include:
There are times when the cause is not known.
Blood may not reach the rest of the body adequately if the heart beats too quickly. So the tissues and organs might not receive adequate oxygen. A lack of oxygen causes the signs and symptoms that appear during a ventricular tachycardia episode, which may include:
The duration of ventricular tachycardia can range from less than 30 seconds for non-sustained V-tach to more than 30 seconds for sustained V-tach or VT. Short episodes can not result in any symptoms. However, persistent VT might result in major issues, including as
You'll also have some heart testing.
Your first one will most likely be an EKG. It captures the electrical activity of your heart.
Additionally, your doctor can recommend electrophysiological testing, which identifies trouble spots in your heart.
If you don't have symptoms or if episodes last less than 30 seconds, you might not need to take any action. If not, how you are treated will depend on the problem's root cause.
You may need to quit taking a prescription or coffee if that is what is triggering your VT.
Medications - Your heart rate can be slowed by medications to keep it in a regular rhythm. The serious adverse effects of some medications will be discussed with you by your doctor before the prescription.
Although ventricular tachycardia ablation has a long history of success and safety, problems can occasionally occur. Possible complications include: